| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, picc placed in right upper arm brachial vein, trimmed to 47 cm with 2 cm out to use securacath as stabilization device.Placed at 1245 pm and at 0430 pm the line was reported as hard to flush unless retracted from insertion site.8/27 it was reported that the line did not have blood return, line was removed and replaced.X-ray of the arm shows major z-tracking/kink in line and after removal, kinks seen at 9 cm and 11 cm.Picc replaced.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter kinking is confirmed and was determined to be use-related.One 5 fr d/l powerpicc catheter was returned for evaluation.An initial visual observation of the catheter returned revealed blood residues along the device.A faint, circumferential kink impression was observed at the 11 cm depth marker.Microscopic inspection of the returned device revealed two kinks along the catheter shaft: one at the 9 cm depth marker and one at the 11 cm depth marker.Functional testing of both lumens revealed the device was patent to infusion and aspiration.No difficulty or resistance was observed during functional testing.The catheter placement, securement, maintenance, and access techniques may have contributed to the observed kinks.This complaint will be recorded for future trending and monitoring purposes.